For a candidate u, the numbers 1, u, ū are linearly independent over the algebraic numbers
ProvedDiazModulus.candidate_qbar_independent_one_u_conjdiaz-modulus-leannumber-theorytranscendence
Let be a candidate: with and algebraic. If are algebraic numbers and is algebraic, then . Equivalently, are linearly independent over .
The conclusion is the hypothesis hbaker of DiazModulus.no_first_order_arithmetic_operator, here proved.
Proof. A candidate lies on neither axis: on an axis would be algebraic, against Hermite–Lindemann. Hence and , both logarithms of algebraic numbers, are linearly independent over , since gives and . Baker's theorem with a constant term (Schanuel.baker_linear_forms_in_logarithms, with ) applied to then forces every coefficient to vanish.
Novelty. None: an instance of Baker's theorem.
Preamble
import Definitions.Def_DiazModulus
Formal statement
open ComplexConjugate
namespace DiazModulus
theorem candidate_qbar_independent_one_u_conj (u : ℂ) (hu : IsCandidate u) :
∀ p q : ℂ, IsAlgebraic ℚ p → IsAlgebraic ℚ q →
IsAlgebraic ℚ (p * u + q * conj u) → p = 0 ∧ q = 0 := by
sorry
end DiazModulus
Source
An instance of Baker's theorem (A. Baker, Linear forms in the logarithms of algebraic numbers I, Mathematika 13 (1966), 204–216) at u and ū, proved in this mission as `Schanuel.baker_linear_forms_in_logarithms`. Formal proof: Diaz modulus mission, 2 October 2026 (C. Perassi).